Please use this identifier to cite or link to this item:
Title: On finding global optima for the hinge fitting problem
Authors: Queiroz, M. 
Humes, C. 
Júdice, J. 
Keywords: Least-squares problems; Hinge functions; MPEC problems
Issue Date: 2004
Citation: Computers & Operations Research. 31:1 (2004) 101-122
Abstract: This paper considers the data fitting of n given points in by a hinge function, as it appears in Breiman (IEEE Trans. Inform. Theory 39(3) (1993) 999) and Pucar and Sjöberg (IEEE Trans. Inform. Theory 44(3) (1998) 1310). This problem can be seen as a mathematical programming problem with a convex objective function and equilibrium constraints. For the euclidean error, an enumerative approach is proposed, which is a polynomial method in the sample size n, for a fixed dimension m. An alternative formulation for the l1 error is also introduced, which is processed by a Sequential Linear Complementarity Problem approach. Some numerical results with both algorithms are included to highlight the efficiency of those procedures.
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
file44e28143a7e642908341654ca1159c3c.pdf266.6 kBAdobe PDFView/Open
Show full item record

Page view(s) 50

checked on Jul 8, 2020


checked on Jul 8, 2020

Google ScholarTM


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.